Is there any other treatment for neuropothy (may not be spelled correctly)? The Gabapentin works some but not enough to relieve my pain and it limits what I can do in the way of activities.
Hello goebarn62 & welcome to the site. You did not list the dose of gaepentin you are taking, & that could be the clue we need to answer your question. They usually start you at 300mg , & work up to a top dose of 2400mg. It gives your body time to adjust to the side effects of sleepiness, etc... If you are not on a high dose, I would suggest you speak with your doctor that is prescribing this & see if you can get an increase. If you are already taking a high dose of gabepentin there are other drugs that are similar that may help you One is Lyrica, but it does carry side effects as others do too. You also didn't say what is causing your neuropathy which would be helpful. You may have to try to go one a low dose of opiate pain drugs along with your gabepentin to get your pain to a tolerable level. Just remember if you do that you can build a tolerance eventually, & have to keep having the dose adjusted.
Also, today doctors are leary of prescribing opiate meds for pain because of the pressure they are getting from the DEA because of illicit drug use. More info about your condition would be helpful. Also if you would pharse your question as a 'conversation' instead of a 'direct' answer we can answer more than once. With a direct question, we can only comment after answering. This might help you get more answers to your query. Wish you the best...
Hello George. Your doctor uses the three times a day because the best ways to manage pain is to stay ahead of the pain. In other words, with enough med in your body at all times the pain doesn't get those nerves firing so much. When you cut back, it is the dose rather than how often. Always check with the doctor should you do this. They reset the dosing for you.
Hi George, actually your doctor can put you on up to 1200mg three times a day if need be. If the gabapentin is helping with the neuropathy, terrific!! Sometimes they have to add a pain medication, and I've heard that the lidoderm patches are very helpful also!! Just one thing about gabapentin. Educate yourself to the side effects, as they can be quite bothersome to say the least. Best wishes to you, and I hope that you feel better soon!!
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Oct 2011 • 5 answers
Posted 2 May 2014 • 2 answers
Posted 29 May 2014 • 1 answer
Posted 20 Oct 2014 • 1 answer
My daughter says I am repeating myself all the time and seem never to want to leave the house. I ha?
Posted 8 Sep 2015 • 2 answers